Alert archive / North Carolina / Flash Flood Warnings in 2009
Flash Flood Warning 16, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 18, 2009, 4:40 AM EDT for 4 counties in North Carolina. It was in force for 3 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2009, 4:40 AM EDT (08:40 UTC)
- Expired
- Jun 18, 2009, 7:18 AM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chatham County, NC, Lee County, NC, Moore County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 97 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 4:48 AM EDT | FLASH FLOOD | 1 S Asheboro, NC | BASEMENT FLOODED AT 210 SILVER AVE. |
| Jun 18, 4:58 AM EDT | FLASH FLOOD | 6 W Asheboro, NC | RESIDENCE FLOODED AT 351 WEDGEWOOD FOREST DR. |
| Jun 18, 5:08 AM EDT | FLASH FLOOD | 4 Sw Asheboro, NC | RESIDENCE FLOODED AT 891 NEELY ROAD. |
| Jun 18, 5:10 AM EDT | FLASH FLOOD | Robbins, NC | BUSBEE ROAD NEAR ROBBINS CLOSED DUE TO FLOODING.ONE VEHICLE WAS STALLED IN THE FLOOD WATERS. |
| Jun 18, 5:30 AM EDT | FLASH FLOOD | 5 Se Asheboro, NC | BRIDGE WASHED OUT ON IRON BRIDGE ROAD. |
| Jun 18, 5:39 AM EDT | FLASH FLOOD | 5 Ssw Asheboro, NC | CANNON HEIGHTS ROAD CLOSED DUE TO FLOODING. |
| Jun 18, 5:45 AM EDT | FLASH FLOOD | 4 W Asheboro, NC | VEHICLE STALLED IN FLOOD WATERS NEAR 545 BACK CREEK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1516 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 180840
FFWRAH
NCC037-105-125-151-181145-
/O.NEW.KRAH.FF.W.0016.090618T0840Z-090618T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
440 AM EDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MOORE COUNTY IN CENTRAL NORTH CAROLINA
LEE COUNTY IN CENTRAL NORTH CAROLINA
CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 745 AM EDT
* AT 437 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER RANDOLPH...SOUTHWESTERN
CHATHAM...WESTERN LEE AND MOORE COUNTIES.
* LOCATIONS THREATENED WITH FLOODING INCLUDE SOUTHERN PINES...SILER
CITY...SEAGROVE...RANDLEMAN...PINEHURST...GOLDSTON...CARTHAGE...
ASHEBORO AND ABERDEEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.
&&
LAT...LON 3584 8005 3583 7952 3576 7938 3555 7920
3532 7920 3527 7922 3518 7909 3517 7913
3520 7924 3515 7933 3504 7945 3506 7950
3507 7956 3514 7959 3527 7971 3551 7977
3551 8006
$$
MWS2 follow-up statements
000
WGUS72 KRAH 180900
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
500 AM EDT THU JUN 18 2009
NCC037-105-125-151-181145-
/O.CON.KRAH.FF.W.0016.000000T0000Z-090618T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOORE NC-LEE NC-CHATHAM NC-RANDOLPH NC-
500 AM EDT THU JUN 18 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM EDT FOR
RANDOLPH...SOUTHWESTERN CHATHAM...WESTERN LEE AND MOORE COUNTIES...
AT 458 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN
EXTENDING FROM ULAH TO ROBBINS TO HARPERS CROSSROADS... DRIFTING
SOUTHEAST AROUND 5 MPH. DOPPLER RADAR PRECIPITATION ESTIMATES
INDICATE FOUR TO SIX INCHES OF RAIN HAVE FALLEN OVER CENTRAL AND
SOUTHERN RANDOLPH COUNTY IN THE PAST FEW HOURS FROM NEAR ASHEBORO
SOUTHEASTWARD TO SEAGROVE AND COLERIDGE... OR OVER RICHLAND CREEK
AND THE DEEP RIVER. INDEED... A NATIONAL WEATHER SERVICE OBSERVER 2
MILES SOUTHEAST OF ASHEBORO HAS RECEIVED A TOTAL OF 4.73 INCHES OF
RAIN. LOCAL LAW ENFORCEMENT OFFICIALS ALSO REPORTED THAT HIGHWAY
TWENTY TWO BYPASS... BETWEEN ASHEBORO AND ULAH... HAS BEEN CLOSED
DUE TO HIGH WATER.
THE SHOWERS AND THUNDERSTORMS HAVE SINCE MOVED INTO EXTREME
SOUTHWESTERN CHATHAM COUNTY AND NORTHERN MOORE COUNTY... WHERE
DOPPLER RADAR INDICATES AROUND TWO INCHES OF RAIN HAVE ALREADY
FALLEN. THIS HEAVY RAIN WILL CONTINUE TO DRIFT SOUTHEAST ACROSS
SEAGROVE... HARPERS CROSSROADS... GLENDON... ROBBINS... AND
SURROUNDING COMMUNITIES IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3584 8005 3583 7952 3576 7938 3555 7920
3532 7920 3527 7922 3518 7909 3517 7913
3520 7924 3515 7933 3504 7945 3506 7950
3507 7956 3514 7959 3527 7971 3551 7977
3551 8006
$$
MWS000
WGUS72 KRAH 181118
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
718 AM EDT THU JUN 18 2009
NCC037-105-125-151-181124-
/O.CAN.KRAH.FF.W.0016.000000T0000Z-090618T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOORE NC-LEE NC-CHATHAM NC-RANDOLPH NC-
718 AM EDT THU JUN 18 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RANDOLPH...
SOUTHWESTERN CHATHAM...WESTERN LEE AND MOORE COUNTIES...
THE EARLIER SHOWER AND THUNDERSTORM ACTIVITY THAT PRODUCED
WIDESPREAD FLASH FLOODING IN RANDOLPH COUNTY AND ISOLATED FLOODING
IN MOORE COUNTY HAS DIMINISHED. IN ADDITION... RECENT CALLS TO THE
COMMUNICATIONS CENTERS IN THE WARNED COUNTIES INDICATE THERE HAVE
BEEN NO REPORTS OF FLASH FLOODING IN OVER AN OVER HOUR. THEREFORE...
THE WARNING HAS BEEN CANCELLED.
LAT...LON 3584 8005 3583 7952 3576 7938 3555 7920
3532 7920 3527 7922 3518 7909 3517 7913
3520 7924 3515 7933 3504 7945 3506 7950
3507 7956 3514 7959 3527 7971 3551 7977
3551 8006
$$
MWSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 3:35 AM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 18, 3:35 AM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 335 AM EDT THU JUN 18 2009 .SYNOPSIS... A WARM FRONT WILL SHIFT NORTHEAST OF THE AREA TODAY INTO TONIGHT... BRINGING A CHANCE OF THUNDERSTORMS. VERY WARM AIR WILL PUSH INTO THE REGION FROM THE SOUTHWEST FRIDAY AND SATURDAY. A COLD FRONT IS EXPECTED TO DROP SOUTHEAST INTO THE AREA ON SUNDAY... BRINGING TEMPERATURES BACK DOWN TOWARD NORMAL READINGS. && .NEAR TERM /THROUGH TONIGHT/... AS OF 215 AM THURSDAY... ONGOING HEAVY SHOWERS AND ISOLATED STORMS OVER THE AREA... ORIENTED ALONG THE 850 MB WARM FRONTAL ZONE... SHOULD SLOWLY DECREASE IN INTENSITY TOWARD DAYBREAK AS MARGINAL INSTABILITY WANES FURTHER. PRECIPITABLE WATER IS EXPECTED TO DIP SLIGHTLY THIS MORNING... BUT REMAIN 130-150% OF NORMAL... AND WITH THE ARRIVAL OF WEAK MID LEVEL PERTURBATIONS FROM THE NRN IN/OH AND PERSISTENT LOW LEVEL MASS CONVERGENCE... WILL HOLD ONTO A LOW END CHANCE OF SHOWERS THROUGH THIS MORNING INTO EARLY AFTERNOON. THE NAM-WRF AND GFS SHOW AFTERNOON/EARLY EVENING DESTABILIZATION WITH MLCAPES OF 1500-2000 J/KG OVER CENTRAL NC AND 0-3 KM SHEAR OF 35 KTS... COINCIDING WITH THE EXPECTED APPROACH OF THE MCV EMANATING FROM THE CURRENT MCS OVER IA. THE 4 KM WRF-NMM SHOWS CONVECTION OVER CENTRAL NC 18Z-01Z AND THE 12 KM NAM-WRF TIMING IS SIMILAR BUT FOCUSES MORE COVERAGE ACROSS THE SW CWA. THE GFS... WHICH SEEMS TO HAVE DONE THE BEST JOB WITH BOTH THE IA MCS AND THE GA/SC MCS... PLACES THE GREATEST CONVECTIVE COVERAGE ACROSS THE NORTHEAST CWA IN THE LATE EVENING AND OVERNIGHT... ALTHOUGH IT MAY BE CONTAMINATED BY CONVECTIVE FEEDBACK LEADING TO OVERBLOWN PRECIP AMOUNTS. EITHER WAY... PRECIPITABLE WATER IS LIKELY TO RETURN TO AROUND 200% OF NORMAL WITH A WELL-DEFINED 850 MB THETA-E RIDGE DEVELOPING OVER THE CENTRAL/ERN CWA. BASED ON EXTRAPOLATION OF THE UPSTREAM MCV... WILL FOCUS SCATTERED STORMS FROM VERY LATE AFTERNOON INTO THE EARLY OVERNIGHT HOURS. WITH STEEP LOW LEVEL LAPSE RATES... MODERATE INSTABILITY AND DECENT DEEP LAYER SHEAR... SEVERE STORMS MAY OCCUR. DAMAGING WIND LOOKS LIKE THE GREATEST THREAT... ALTHOUGH BASED ON PROJECTED CAPE IN THE -10C TO -30C LAYER OF 800-1000 J/KG... LARGE HAIL IS ALSO POSSIBLE. WILL SHOW COVERAGE DIMINISHING AFTER 08Z... BUT BASED ON THE EVENTUAL TIMING AND PLACEMENT OF THE MCV... WE COULD STILL SEE ORGANIZED CONVECTION PERSISTING THROUGH THE NIGHT OVER THE NORTHEAST CWA. LOW LEVEL THICKNESSES AND STATISTICAL GUIDANCE INDICATE HIGHS OF 89-94 AND HAVE BUMPED TODAY'S HIGHS DOWN SLIGHTLY TO THESE VALUES. EXPECT VERY WARM LOWS OF 70-75 WITH BROKEN CLOUDS HOLDING FOR MUCH OF THE NIGHT. -GIH && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 335 AM THURSDAY... FOR FRIDAY/FRIDAY NIGHT: DEPENDING ON THE TIMING OF THE MCV DISCUSSED ABOVE... WE MAY HAVE CONVECTION ONGOING OVER THE NORTHEAST CWA AROUND SUNRISE. AT ANY RATE WE SHOULD BEGIN THE DAY WITH SUBSIDENCE BEHIND THE EXPECTED DEPARTING PERTURBATION. DESPITE WEST TO NORTHWEST WINDS AT 850-500 MB... PRECIPITABLE WATER REMAINS WELL ABOVE NORMAL... AND AS THE COLUMN DESTABILIZES IN THE AFTERNOON (NAM-WRF INDICATES MLCAPE OF 1500-2000 J/KG) WITH 25-30 KTS OF 0-3 KM SHEAR... A FEW STORMS ARE AGAIN EXPECTED... POSSIBLY INITIATING OVER THE HIGHER TERRAIN BEFORE BEING PUSHED OFF INTO THE PIEDMONT BY A WESTERLY 25-30 KT JET AT 850 MB. WILL HAVE A SLIGHT CHANCE POP OVER THE NRN AND ERN CWA IN THE AFTERNOON AND EVENING. ONCE AGAIN A FEW OF THESE STORMS COULD GENERATE STRONG DOWNBURST WINDS GIVEN THE INVERTED-V SIGNATURE NOTED ON FORECAST SOUNDINGS. AS THE STRONG MID LEVEL RIDGE CENTERED OVER THE GULF COAST STATES BEGINS TO NOSE ENE INTO NC... LOW LEVEL THICKNESSES ARE EXPECTED TO CLIMB ABOVE 1435 M BY LATE FRIDAY... ALTHOUGH THE GFS... WHICH IS THE WARMEST OF THE GUIDANCE WITH 850 MB TEMPS ABOVE 22C... LOOKS JUST A LITTLE TOO WARM. EVEN SO... AVERAGING NAM/ECMWF THICKNESSES AND 850 MB TEMPS OVER 20C YIELDS HIGHS OF 93-99... A DOWNWARD BUMP OF 1-2 DEGREES FROM THE PREVIOUS FORECAST BUT STILL MUCH WARMER THAN NORMAL. HEAT INDEX VALUES ARE STILL PROJECTED TO REACH 100-104 OVER ALL BUT THE NW CWA. EXPECT DECREASING POPS AFTER DARK FRIDAY EVENING... HOWEVER MUCH DEPENDS ON THE FATE OF UPSTREAM MCS ACTIVITY OVER IL/IN/OH AND A POTENTIAL RESIDUAL MCV RIDING ATOP THE RIDGE TOWARD THE MIDATLANTIC COAST FRIDAY NIGHT. HAVE RETAINED A RISK OF ISOLATED STORMS OVER THE NORTHEAST CWA OVERNIGHT. EXPECT MILD LOWS OF 71-76. FOR SATURDAY/SATURDAY NIGHT: SOUTHWESTERLY BOUNDARY LAYER FLOW... BRISK WESTERLY 850 MB FLOW... STRONG 500 MB RIDGING EXPANDING EASTWARD OVER THE SOUTHEAST STATES... AND 850 MB TEMPS CLIMBING TO 22-23C (EVEN DISCOUNTING THE WARMEST GFS GUIDANCE) ALL SUPPORT ANOTHER VERY STEAMY DAY. EXPECT HIGHS OF 94-100. MID LEVEL TROUGHING BEGINS TO DIG OVER THE EASTERN GREAT LAKES AND NORTHEAST STATES HELPING TO PUSH A COLD FRONT SOUTHWARD INTO NRN NC SATURDAY EVENING. WITH A 70 KT UPPER JETLET DIVING IN FROM THE NW AND WEAK VORTICITY MAXIMA ROTATING ABOUT THE DEEPENING NW ATLANTIC MID LEVEL LOW WITH INCREASINGLY CYCLONIC MID LEVEL FLOW OVER NC... ALL COMBINED WITH PRECIPITABLE WATER AROUND 200% OF NORMAL AND A 30-40 KT WNW JET DIVING IN AT 850 MB... FAVOR RAISING POPS TO GOOD CHANCE SATURDAY AFTERNOON INTO THE NIGHT... HIGHEST NORTH AND NORTHEAST. LOWS 70-75. -GIH && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 300 PM WEDNESDAY... THE UPPER LEVEL PATTERN IN THE EXTENDED PERIOD (ACCORDING TO THE LATEST GFS/ECMWF) SEEMS BEST CHARACTERIZED BY DEEP RIDGING OVER THE MS RIVER VALLEY AND MIDWEST...TROUGHING OFF THE EAST COAST...AND TROUGHING ALONG THE WEST COAST...RESEMBLING AN OMEGA BLOCK. FOR SUN THROUGH WED...CENTRAL NC IS PROGGED TO GENERALLY BE ON THE SUBSIDENT BACKSIDE OF THE UPPER LEVEL TROUGH/LOW JUST OFF THE EASTERN SEABOARD...AND GENERALLY EXPECT DRY CONDITIONS (LITTLE CHANCE FOR PRECIP) THROUGH THE EXTENDED PERIOD. TEMPS LOOK TO BE A BIT ABOVE NORMAL. -VINCENT && .AVIATION /06Z THURSDAY THROUGH MONDAY/... AS OF 315 AM WEDNESDAY... STRONG LOW LEVEL WARM AIR ADVECTION AND ASSOCIATED FORCING FOR ASCENT... AMIDST A VERY MOIST AND MARGINALLY UNSTABLE ENVIRONMENT ACROSS CENTRAL NC... WILL CONTINUE TO PROMOTE THE DEVELOPMENT OF HEAVY DOWNPOURS AND ISOLATED THUNDERSTORMS THIS MORNING. THE WARM AIR ADVECTION REGIME IS EXPECTED TO TO WEAKEN AND ACCORDINGLY RESULT IN A A DECREASE IN CONVECTION BY DAYBREAK. OTHERWISE... CIGS AND VISBYS ARE EXPECTED TO GRADUALLY LOWER INTO THE IFR AND MVFR RANGE... RESPECTIVELY... THROUGH DAYBREAK. STRATUS SHOULD LIFT TO MVFR AND SCATTER INTO A CUMULUS CLOUD DECK BETWEEN 13 AND 16Z. THE PASSAGE OF AN UNSEASONABLY STRONG LOW PRESSURE CENTER ACROSS THE OH VALLEY AND MID ATLANTIC STATES... AND SOUTHWARD TRAILING PRE-FRONTAL TROUGH AXIS... WILL RESULT IN LIGHT SOUTHERLY SURFACE WINDS THIS MORNING... SHIFTING TO SOUTHWEST AT 6 TO 11 KTS THIS AFTERNOON. LASTLY... ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP IN THE VICINITY OF CENTRAL NC TERMINALS THURSDAY AFTERNOON... IN RESPONSE TO DAYTIME HEATING AND LIFT IN ASSOCIATION WITH THE AFOREMENTIONED PRE-FRONTAL TROUGH AND THE PASSAGE OF DISTURBANCES IN NW FLOW ALOFT. LOOKING AHEAD... OTHER THAN LOCALIZED POCKETS... LOW CLOUDINESS AND FOG ARE NOT EXPECTED THURSDAY NIGHT INTO MONDAY. ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE. && .CLIMATE... HIGH TEMPERATURE RECORDS FOR RDU AND GSO: JUNE 19TH: RDU: 102 IN 1944 GSO: 100 IN 1944 JUNE 20TH: RDU: 99 IN 1964 GSO: 99 IN 1963 JUNE 21ST: RDU: 99 IN 1964 GSO: 100 IN 1964 && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...HARTFIELD LONG TERM...VINCENT AVIATION...MWS
Hazardous weather outlook, Jun 17, 9:20 PM EDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 920 PM EDT WED JUN 17 2009 NCZ007>011-021>028-038>041-043-073-074-083-181000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON-STANLY-MONTGOMERY-ANSON- 920 PM EDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ042-075>078-084>086-088-089-181000- JOHNSTON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 920 PM EDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON FRIDAY...TEMPERATURES ARE EXPECTED TO REACH INTO THE UPPER 90S TO NEAR 100 DEGREES ACROSS THE TRIANGLE...SANDHILLS AND COASTAL PLAIN. A HEAT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE SANDHILLS AND SOUTHEAST COASTAL PLAIN WHERE HIGH RELATIVE HUMIDITIES MAY ALLOW HEAT INDEX VALUES TO APPROACH 105 DEGREES. HOT CONDITIONS ARE EXPECTED TO CONTINUE ON SATURDAY. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED.
In the hours before
Local storm report, Jun 17, 10:42 PM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1042 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM HAIL 5 SSW LAURINBURG 34.69N 79.51W
06/17/2009 E0.75 INCH SCOTLAND NC TRAINED SPOTTER
TRAINED SPOTTER REPORTED PENNY SIZE HAIL AT SCOTCH
MEADOWS GOLF COURSE, SOUTH OF LAURINBURG, NC.
&&
TDHSpecial weather statement, Jun 17, 11:21 PM EDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1121 PM EDT WED JUN 17 2009 NCZ008-025-180415- DURHAM-GRANVILLE- 1121 PM EDT WED JUN 17 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN GRANVILLE AND NORTHERN DURHAM COUNTIES THROUGH 1215 AM EDT... AT 1120 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BUTNER...OR ABOUT 9 MILES WEST OF CREEDMOOR...MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BUTNER...STEM... CREEDMOOR. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN... SMALL HAIL... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING SMALL LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. BSD
Special weather statement, Jun 18, 12:36 AM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1236 AM EDT THU JUN 18 2009 NCZ026-041-180530- FRANKLIN-WAKE- 1236 AM EDT THU JUN 18 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN FRANKLIN AND NORTHERN WAKE COUNTIES THROUGH 130 AM EDT... AT 1236 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WAKE FOREST...OR ABOUT 11 MILES SOUTHEAST OF CREEDMOOR...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FALLS LAKE...WAKE FOREST...AND...YOUNGSVILLE...ROLESVILLE. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN... SMALL HAIL... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. BSD
Special weather statement, Jun 18, 3:24 AM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 324 AM EDT THU JUN 18 2009 NCZ039-040-075-180815- CHATHAM-MOORE-RANDOLPH- 324 AM EDT THU JUN 18 2009 ...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST RANDOLPH...SOUTHWEST CHATHAM AND NORTHERN MOORE COUNTIES THROUGH 415 AM EDT... AT 322 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS 6 MILES NORTHWEST OF GLENDON...OR ABOUT 17 MILES NORTHWEST OF CARTHAGE...MOVING EAST AT 10 MPH. SOME LOCATIONS WHICH WILL EXPERIENCE HEAVY RAIN BETWEEN ONE AND TWO INCHES IN THE NEXT HOUR... GUSTY WINDS OF 30 TO 40 MPH... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING INCLUDE... ROBBINS... GLENDON... HARPERS CROSSROADS... AND SURROUNDING COMMUNITIES. MWS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:21 PM EDT | Areal Flood Advisory | RAH | Hoke, Scotland | 3 hr |
| Jun 17, 10:20 PM EDT | Severe Thunderstorm Warning | RAH | Scotland | 22 min |
| Jun 17, 11:37 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 53 min |
| Jun 18, 2:00 AM EDT | Flash Flood Warning | RAH | Randolph | 3 hr |
| Jun 18, 4:14 AM EDT | Areal Flood Advisory | RAH | Chatham, Moore | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.